Topological Methods in Nonlinear Analysis

Multiple solutions for the mean curvature equation

Sebastián Lorca and Marcelo Montenegro

Full-text: Open access


We perturb the mean curvature operator and find multiple critical points of functionals that are not even. As a consequence we find infinitely many solutions for a quasilinear elliptic equation. The generality of our results are also reflected in the relaxed hypotheses related to the behavior of the functions around zero and at infinity.

Article information

Topol. Methods Nonlinear Anal., Volume 35, Number 1 (2010), 61-68.

First available in Project Euclid: 21 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Lorca, Sebastián; Montenegro, Marcelo. Multiple solutions for the mean curvature equation. Topol. Methods Nonlinear Anal. 35 (2010), no. 1, 61--68.

Export citation


  • A. Bahri and P.-L. Lions, Morse index of some min–max critical points. \romI. Application to multiplicity results, Comm. Pure Appl. Math., 41(1988), 1027–1037 \ref\key 2
  • S. Chen and S. Li, On a nonlinear elliptic eigenvalue problem , J. Math. Anal. Appl., 307(2005), 691–698 \ref\key 3
  • P. Clemént, R. Manasevich and E. Mitidieri, On a modified capillary equation , J. Differential Equations, 124(1996), 343–358 \ref\key 4
  • C. V. Coffman and W. K. Ziemmer, A prescribed mean curvature on domains without radial symmetry , SIAM J. Math. Anual., 22(1991), 982–990 \ref\key 5
  • V. K. Le, A Lusternik–Schnirelmann type theorem for eigenvalues of a prescribed mean curvature problem , Nonlinear Anal., 64(2006), 1503–1527 \ref\key 6
  • S. Lorca and P. Ubilla, Partial differential equations involving subcritical, critical and supercritical nonlinearities , Nonlinear Anal., 56(2004), 119–131 \ref\key 7
  • M. Marzocchi, Multiple solutions of quasilinear equations involving an area-type term , J. Math. Anal. Appl., 196 (1995), 1093–1104 \ref\key 8
  • P. H. Rabinowitz, Minimax methods in critical point theory with applications to di erential partial equations , C.B.M.S. Regional Conference Series in Mathematics, 65 , Amer. Math. Soc., Providence, RI (1986) \ref\key 9
  • J. Ripoll, Some existence results and gradient estimates of solutions of the Dirichlet problem for the constant mean curvature equation in convex domains , J. Differential Equations, 181 (2002), 230–241 \ref\key 10
  • J. Serrin, The problem of Dirichlet for quasilinear elliptic differential equations with many independent variables , Philos. Trans. Roy. Soc. London Ser. A, 264(1969), 413–496 \ref\key 11 ––––, Positive solutions of a prescribed mean curvature problem , Calculus of Variations and Differential Equations, Lecture Notes in Math., 1340 , Springer, New York (1988) \ref\key 12
  • M. Struwe, Variational Methods, Applications to Nonlinear Partial Differential Equations and Hamiltonian System, Springer, Berlin, Heidelberg (1990) \ref\key 13
  • A. S. Tersenov, On quasilinear non-uniformly elliptic equations in some non-convex domains , Comm. Partial Differential Equations, 23(1998), 2165–2185 \ref\key 14
  • M. Willem, Minimax Theorems, Birkhäuser, Basel (1996)